MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-350-18
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report the during the release process, the tip of pipeline could not be completely opened.It was released again after withdrawn, but it still could not be opened.The surgery was completed successfully after replacing the pipeline with a new 350-20 pipeline.The devices were prepared and used per the instructions for use (ifu).This event occurred during the treatment of a left internal carotid bed segment.The aneurysm was unruptured, saccular, the max diameter was 3.6mm with a neck diameter of 2.6mm.The distal landing zone was 3mm and the proximal was 3.5mm.The vessel anatomy was minimal in tortuosity.No patient injury occurred.The pipeline was not placed in a bend, the pipeline opened in a straight section and was placed in a relatively flat, without large arc bending.
 
Additional Manufacturer Narrative
D10.Device available; return date - additional information g4.Date manufacturer received - additional information g7.Type of report - additional information h2.Follow-up type - additional information h3.Device evaluation; device returned - additional information h6.Evaluation codes - additional information; device evaluation h10.Additional manufacturer narrative - additional information; device evaluation the pipeline pushwire was returned inside the dispenser coil and the brain was inside a syringe barrel as part of this investigation.Analysis found conjunction with the reported information, the customer¿s report of ¿failure/incomplete open¿ could not be confirmed and the cause could not be determined.During analysis, distal hypotube and ptfe shrink tubing was intact with no signs of elongation.No defects were found with the proximal bumper, re-sheathing pad, re-sheathing marker, distal marker, or tip coil.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The pushwire was found bent.The pipeline flex braid ends were found open and in good condition.No other anomalies were observed.The event information indicated a possible manufacturing issue, so a device history record review was performed.The dhr review did not identify any anomalies associated with this event.The investigation determined that this was a known event.Common sequences of events and contributing factors that can lead to this known event are documented in the risk management file.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9341866
Report Number2029214-2019-01141
Device Sequence Number2208424
Product Code OUT
UDI-Device Identifier00847536015364
UDI-Public00847536015364
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2022
Device Model NumberPED-350-18
Device Lot NumberA867847
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2019
Initial Date Received by Manufacturer 11/02/2019
Supplement Date Received by Manufacturer01/25/2020
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date02/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1